Medical Questions > Womens Health > Womens Conditions Forum

Taking estrogen medications and hormonal imbalances

User Profile
I had a hysterectomy 10 years ago at the age of 35. They put me on Premarin 1.25 mg. I have noticed over a 6 month period of tenderness of the breast, water retention, weight gain around the stomach. My last yearly exam I mention this to her and she told me I should stay on my hormone and was probably experiencing the starting of menopause. I am thinking about taking myself off of hormone to see if things would get better or at least cutting my dose in half.
Please advise.


Did you find this post helpful?
|

User Profile
replied May 14th, 2009
Womens Conditions Answer A6582

According to the symptoms you report (breast tenderness, water retention, weight gain), it seems that you might be experiencing the typical signs (in certain women) of taking estrogens medications. Although the exact reason for the hysterectomy was not provided, still the normal findings of a PAP smear and mammogram provides the right information for your gynecologist to prescribe an adequate hormone-replacement therapy for the menopausal symptoms.

However, changing the treatment on your own might be highly inadvisable, since this could lead to a drastic hormonal imbalance in the organism. You might want to discuss the change of HRT (hormone-replacement therapy), change of the dosage, or simply switch to another HRT combination only with your gynecologist who is following and controlling your condition.


|
Did you find this post helpful?
Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Womens Conditions , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.